Skip to Content

Symptom Checker

Step 4: Read and complete the decision guide to learn more about your symptoms.

Blacking Out, Fainting, or Loss of Consciousness

Quite a few medications can make your blood pressure drop. Even if a medication is not the primary cause, it may be a significant contributor.

Types of medications that most often cause postural hypotension (a drop in blood pressure due to a change in body position) and lightheadedness with standing include:

- Blood pressure medicines

- Beta blockers

- Calcium channel blockers

- Diuretics (water pills)

- Nitroglycerin and other nitrates

- Tricyclic antidepressants

Do you take any of the above medications?

Yes, I take one or more of these medications.

No, I don't take any of these.

Disclaimer: This content should not be considered complete and should not be used in place of a call or visit to a health professional. Use of this content is subject to specific Terms of Use & Medical Disclaimers.

Hide